MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD SLIDE LOCK TENACULUM FORCEPS 5MM 32CM; GRASPING FORCEPS

INTEGRA LIFESCIENCES MANSFIELD SLIDE LOCK TENACULUM FORCEPS 5MM 32CM; GRASPING FORCEPS
Catalog Number 605152
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
The following was reported via mdr report number mw5154082: "at approximately 0855 during a laparoscopic hysterectomy dr.Inserted a 5mm laparoscopic tenaculum through a 5mm port into the patient's inflated abdomen.Upon opening the jaws of the tenaculum, the instrument spontaneously broke leaving a screw inside the patient's abdomen.The jaws of the tenaculum were then stuck open inside the abdomen without the ability to remove safely through the port, trapping the instrument inside the body.Dr.Was able to remove the instrument by simultaneously removing the port and instrument together.The screw was retrieved successfully by dr.And placed in the needle counter on the surgical field by the cst.Or manager, was informed of the incident.Manager responded to or7 to evaluate the instrument.Sterile processing department director, was also made aware of the incident.Surgery continued by doctors end of report.A postoperative x-ray was completed.The instrument was sequestered and the item recovered was placed in a specimen cup.This was also referred to quality.A note was placed by the surgeon and the surgeon disclosed this information to the patient." it was subsequently reported that during a laparoscopic procedure, the pin connecting two tenaculum graspers came off and fell into the patient.All parts were recovered.There was no consequence to the patient and no surgical delay occurred.
 
Additional Manufacturer Narrative
Updated fields: d4 (udi#).The slide lock tenaculum forceps 5mm 32cm (605152) was returned for evaluation: failure analysis: the slide lock tenaculum forceps (605152) was returned in used condition with wear and staining on the surface.Evaluation shows one of the set screws at the jaw was broken off.Root cause analysis: the reported complaint was confirmed.The product lot number indicates a manufacture date prior to 2014.Damage to the screw may be the result of environmental damage or wear over ten years of use.No manufacturing, workmanship or material deficiency has been identified.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h10, h11.

Brand Name
SLIDE LOCK TENACULUM FORCEPS 5MM 32CM
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19464427
Report Number3014334038-2024-00113
Device Sequence Number20696048
Product Code GCJ
UDI-Device Identifier10381780146650
UDI-Public10381780146650
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number605152
Device Lot Number1143045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer06/07/2024
10/09/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/01/2024
10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale